Guided Waves on 2D Periodic Structures and Their Relation to Planar Photonic Band Gap Structures

Ruey Bing HWANG  Song Tsuen PENG  

IEICE TRANSACTIONS on Electronics   Vol.E83-C   No.5   pp.705-712
Publication Date: 2000/05/25
Online ISSN: 
Print ISSN: 0916-8516
Type of Manuscript: INVITED PAPER (Special Issue on Recent Developments in Guided-Wave Problems)
two-dimensionally periodic structures,  periodic impedance surface,  photonic band gap,  surface-waves suppression,  

Full Text: PDF>>
Buy this Article

We present here a study on the propagation characteristics of two-dimensional periodic structures. The method of mode matching is employed to formulate the boundary-value problem in an exact fashion, and a perturbation analysis is carried out to explain the wave phenomena associated with photonic band gap structures. The dispersion curves of 2D periodic medium and 2D periodic impedance surface are investigated in detail.